Arimidex - please any ideas how to combat hair thinning and achy knees?
Hi there and many thanks for any help, it will be much appreciated.
I started taking Arimidex to prevent recurrence of breast cancer last year, having been finally declared post-menopausal and therefore able to migrate to this drug from Tamoxifen.
I was initially happy because I had been previously been very worried that Tamoxifen would harm my cardio-vascular system - I have high blood pressure and also there is a strong history of cardio-vascular disease in my family.
However, this far into taking Arimidex I am more than a bit disenchanted with the side effects, mainly because it is causing my hair to thin and become brittle but also because I am getting very achy knees (sorry, that's the best way I can describe them!).
I haven't been to see my GP because to be honest he'll probably just say, "Wouldn't you rather be alive than stop taking it?" Which, of course, is very true.
But if anyone has any hints re this please let me know - all answers greatly appreciated!
- Anonymeil y a 1 décennieRéponse favorite
I know just how you feel. Even though I am not taking pills yet, I am still in treatment (chemo, after that rads ) my Oncologist "downplays" my issues too. Can't sleep and such, I actually go to my GP because she listens and helps with RX if she thinks it is going to help. Talk to another Doctor. The hormones all have side affects, but I really think that you can't be in pain for the time you have to take them . Hang in there !
- jodieLv 6il y a 1 décennie
I recently had breast cancer, surgery and mammosite radiation. The Oncologist told me to take Arimidex for five years. He said there were no serious side effects. I did my own research by reading all the trials on the Internet at Arimidex.com, talking to women who were taking the drug and asking about it on Yahoo. I was not impressed weighing the side effects vs actual results. I also could not find anything on trials that factored in women who chose not to participate in hormone therapy. The drug simply was compared to Tamoxifen patients. The side effects were too great for me and those were only the ones reported. Other women like yourself are telling me new things that I could not find at Arimidex. com which is the only company that produces this medication. The cost is about $17,000 for five years. The mortality results did not impress me and none of the trials included women who did not use hormone therapy of any type. I want the quality of my life. I feel with mammograms/sonograms every six months that I will have the advantage of knowing if the cancer returns at a very early stage when it can be treated. For me, I decided against Arimidex. You must make your own decision along with your doctor. I am not a medical professional. Good luck!
By the way...if this prevents cancer why is it not being used to prevent it in people who have not had the disease?.
- UserLv 4il y a 4 ans
So you want any ideas on how to combat hair thinning and achy knees. It seems you heard about arimidex and therefore want to migrate to it from Tamoxifen. You also experienced that after taking arimidex you are more than a bit disenchanted with the side effects, mainly because it not is causing your hair to thin and become brittle and also you're not getting very achy knees as before.
Hence I would definitely suggest you to proper dosage of arimidex, so that you can easily combat hair thinning and achy knees.Source(s) : http://www.tr.im/fOWPp
- il y a 1 décennie
Firstly, let me comment on some of the answers posted here. Comments by littlerat are easy to ignore as his ignorance is pretty apparent. COments by jodie are more dangerous. She has read the trials of arimidex and concluded that it has no benifit. Is she an oncologist? Or is she a statistician? It takes 3 years of oncology fellowship to understand how to interpret these trials.
Regarding your specific issue of knee pain. Arimidex can cause bone loss (osteoporosis or osteopenia). You should talk to you oncologist to check you for this. If this is indeed the case, you will benifit from drugs like fosamax etc. Also i recoomed starting calcium and vitamin d supplemets to protect your bones and hair. If the pain in the knees is very severe, it may be you have some kind of arthritis, unrelated to fosamax.
Please discuss these with your oncologist and not GP. Most of the GPs have no idea about how to deal with cancer.
- Que pensez-vous des réponses ? Vous pouvez vous connecter afin de voter pour la réponse.
- Anonymeil y a 1 décennie
First of all, get well! And how do I get well you ask? I got the answer!!! First of all, drugs have never helped anyone-they only kill you!!! As soon as people realize that and stop let the doctors drug them up the world will be a better place. Now, get the book by Evan Slawson called Sanctuary, read it, become energetically balanced and you will never be sick again, no matter what kind of disease you might have had. A large number of Actors and Actresses are on the program and recommended it highly!!! A product called "Therapro" is the best for thinning hair-I sell it at my Salon and have great results with it -your bad knees are probably side effects from your drugs. Once you being balanced and you get off them, your health will return!!! Good Luck-now get the book, you'll thank me! Dr. Jackson
- il y a 1 décennie
Sounds like you are asking for medical advice. I am not a doctor, but I've heard of glucosamine and chondroitin (spelling) for knee problems.
There's been a bit written about essiac (esseac, and other spellings) with regard to cancer. There are no studies to back it up, but plenty of anecdotal testimonies. My step father took it during his chemo and radiation treatment for 4th stage throat cancer last year. He has been cancer-free for almost a year.
None of this is to be construed in any way as medical advice.
I just pass this along because it has helped some people I know personally.
- ?Lv 4il y a 4 ans
There are hair thickening products. they only provide your hair physique. save you hair in a short type because of the fact long hair will make it look thinner attributable to the burden bringing it down. Avon do countless products for this concern which I even have stumbled directly to be remarkable. placed mousse on the roots once you type it to grant it top and potential. purchase good shampoo in particular made for skinny or permed hair.